MAUDE Adverse Event Report: BIOMÉRIEUX INC. BACT/ALERT FA PLUS (PLASTIC) 100 BTLS - 410851

BIOMÉRIEUX INC. BACT/ALERT FA PLUS (PLASTIC) 100 BTLS - 410851
Lot Number 0004102408
Medical Device Problem Code Cross Reactivity (1137)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: bact/alert® fa plus culture bottles are used with bact/alert® microbial detection systems in qualitative procedures for recovery and detection of aerobic and facultative anaerobic (bacteria and yeast) from blood and other normally sterile body fluids.Issue description: a customer in argentina notified biomérieux of false positive bcid results associated with 3 samples tested in the bact/alert fa plus (plastic) 100 btls -ref.410851, lot 0004102408.Summary: bcid2: not provided but false positive for s.Marcescens.Sample: positive blood culture.The bact/alert bottle is a qualitative test, detecting the presence or absence of an organism.There is a possibility of the presence of nucleic acids from non-viable microorganisms in the media used in the bact/alert bottles.The presence of nucleic acids from non-viable microorganisms, alone, will not cause the bact/alert bottle to flag as positive for growth as the organism is not viable and cannot grow in the bottle.The physician should use all information available on the patient to interpret the biofire® filmarray® bcid2 panel results accordingly.The presence of contaminating nucleic acid from non-viable microorganisms in the media, not from the patient sample, is a possibility that must be considered when interpreting the biofire® filmarray® bcid2 panel results.

Brand Name
BACT/ALERT FA PLUS (PLASTIC) 100 BTLS - 410851
Common Device Name
BACT/ALERT FA PLUS (PLASTIC) 100 BTLS - 410851
Manufacturer (Section D)
BIOMÉRIEUX INC.
durham NC 27712
Manufacturer (Section G)
BIOMÉRIEUX, INC.
100 rodolphe street
durham NC 27712
Manufacturer Contact
benjamen jost
595 anglum road
hazelwood, MO 63042
MDR Report Key22135760
Report Number3002769706-2025-00033
Device Sequence Number12601816
Product Code MDB
UDI-Device Identifier03573026357900
UDI-Public03573026357900
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K121446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2025
Device Lot Number0004102408
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Initial Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown